Is anyone taking Disopyramide, apart from Koll , ? If so can you tell me if you have experienced side effects etc and if you have needed to take a reduced dose please! Sandra
Took it for 6 months. No side effects, but did not do anything for the AF.
Thanks for replying. Are you on meds now?
I have switched to Dronedarone. Not sure what to do in the long term, as I don't think this has curtailed the AF either. It is for the time being a matter of wait and see.
It all depends on how much it is affecting you, how fast your heart rate is. Personally I wouldn't rush into an ablation unless really troubled although others will disagree. I was actually first put on Disopyramide about 18 years ago & stayed on it for 12 years when distribution was stopped in the UK .It suited me well & I only had 3 significant episodes of AF which required Cardioversion during that time. Since then I have had 3 ablations & a further 9 cardioversions & I
am still having problems , the last admission for CV being 3 weeks ago. My EP has just put me back on Diso. to see how I go. I am on 100mg x3 daily but not feeling too good on it but I am in sinus rhythm. I suppose I shall have to give it time, as heart is not in same state, due to ablation interventions, as it was 18 years ago. Sandra
Hope it goes well Sandra. I'm still doing well on it (250 x 2 a day). My heart beat was very strong (and regular) for about 12 weeks, but now it seems more normal strength but still regular. Propafenone worked on me as well, not quite as well though, but made me feel strange and two different brands had different effects which was interesting. Just saying that in case we're similar and you want to try something else?
Thanks for your reply Koll, Disop. seems to be suiting you which is great. I felt the effects of good heartbeat straight away but within 2 days not so good i.e. in nsr but feeling v tired & generally unwell. I have cut back to 2 x100 mg and feel a bit better today. I have just prepared & painted the garage door so must be feeling better! I must say that I can,t recall ever being on propafenone....... don't. know if there was a specific reason why I haven,t as I seem to have had everything else. I shall bear this in mind to ask about in future.,
I was just prescribed this as well. Haven't started taking it yet because I wanted to learn more about it. Thanks for posting this thread! It has been helpful to read the replies from everyone. ~ KeL
Hi! Since my post 2 months ago I have had my dose increased to 150 mg x 3 daily. This happened 12 days ago when i was admitted in fast AF ! I am getting on OK with this dose at the moment, better than the 250mg slow release which gave me awful nightmares. This is a very effective drug if you are able to take it but I know it is not a popular one. My EP said that I was his only patient on this drug ( ?? ! ) Hope you get on well with this. Presumably you have been tried on other drugs. Sometimes we just have to bite the bullet.
Thank you so much for the update on how you're getting on with this med, Sandra! So far the other meds I have tried to at least reduce the episodes have not been effective. Still a little nervous about starting it. One of my greatest concerns is that I am in Arizona. Our climate is very dry and days can be very hot. Just staying adequately hydrated is generally difficult for people who live here in the desert southwest, and I'm trying to imagine how much water I will need to be drinking for the medication to be effective, as well as give me the fewest possible side effects. Oh, goodness! I am very active (up until this year I was at the gym 5-6 days a week), and now I'm lucky if I can make it there 2 days a week as my tolerance for exercise has dramatically decreased. It has gotten to the point where as soon as I get my working HR up into the range it needs to be, I go into AF. The machines automatically shut down on me and won't turn back on until my HR goes down. Of course, that doesn't happen. So I end up leaving in tears of frustration. Hoping this helps! Will keep you posted. ~ KeL
Morning Kel! Do not be afraid to start Diso. -- I felt the effect on my heart rate within 2 days. I don't think you would need to keep hydrated anymore than normal , which would be quite alot anyhow with flushing meds through your system. Although I am quite a bit older than you ( 69 ) I was diagnosed over 21 years ago & my energy levels decreased from then on. Also, the same as you, if I exercised to increase my heart rate I would flip in & out of AF so I was too concerned to continue. I couldn't get any helpful advice on this.I would like there to be exercise classes specifically for AF patients .... now there's an idea!!Now who would be brave enough to run one?
It's a lovely clear autumnal - like morning here on the south coast of England & I have my two children & partners over for the weekend soon ( both got married last year ).
Have a lovely weekend & let me know how you
get on with Diso. !
and Emconcor to disopyramine (Rhythmodan). Does anyone know it is safe?
what injections the dentist needs to give you if you have tendency to have Abfib....adrenaline ones would...
We have been asked to create a survey regarding AF and the treatments. Please could you take a moment...
Partner with us
Start a Community